Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 76, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 25, 2016, 8:44 AM CDT for Lyon County, Kansas. It took effect at Sep 25, 2016, 9:08 PM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 8:44 AM CDT (13:44 UTC)
- In effect from
- Sep 25, 2016, 9:08 PM CDT
- Expired
- Sep 27, 2016, 11:34 PM CDT
- In force
- 50 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lyon County, KS
The radar
The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Neosho Rapids (NEOK1). The gauge peaked at 22.46 ft at Sep 26, 2016, 1:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
927 WGUS43 KTOP 251344 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 844 AM CDT SUN SEP 25 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Neosho River near Americus affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-252144- /O.NEW.KTOP.FL.W.0074.160925T2224Z-160926T2136Z/ /AMCK1.1.ER.160925T2224Z.160926T0600Z.160926T0936Z.UU/ 844 AM CDT SUN SEP 25 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River near Americus. * from this afternoon to Monday afternoon. * At 8:15 AM Sunday the stage was 19.6 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.6 feet by early Monday morning.The river will fall below flood stage by late Monday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from along the river from Americus to Emporia. * Impact...At 27.0 feet...Theater Road, also known as the Americus Road...2 miles south of Americus floods. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-252144- /O.NEW.KTOP.FL.W.0075.160925T1712Z-160927T0900Z/ /EPRK1.2.ER.160925T1712Z.160926T0600Z.160926T2100Z.UU/ 844 AM CDT SUN SEP 25 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River near Emporia 3nw. * from this afternoon to late Monday night. * At 7:30 AM Sunday the stage was 16.0 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 24.0 feet by early Monday morning.The river will fall below flood stage Monday afternoon. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-252144- /O.NEW.KTOP.FL.W.0076.160926T0208Z-160928T0434Z/ /NEOK1.2.ER.160926T0208Z.160926T1200Z.160927T1034Z.NO/ 844 AM CDT SUN SEP 25 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Neosho River Near Neosho Rapids. * from this evening to Tuesday evening. * At 8:30 AM Sunday the stage was 9.7 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.5 feet by Monday morning.The river will fall below flood stage by Tuesday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
8 follow-up statements
226 WGUS83 KTOP 251457 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 957 AM CDT SUN SEP 25 2016 ...The Flood Warning continues for the following streams in Kansas... Soldier Creek near Delia affecting Jackson and Shawnee Counties ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Neosho River near Americus affecting Lyon County Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-139-252257- /O.CON.KTOP.FL.W.0073.000000T0000Z-160926T0717Z/ /RDNK1.2.ER.160925T1037Z.160925T1445Z.160925T1917Z.NO/ 957 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until late tonight. * At 9:45 AM Sunday the stage was 22.3 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 19.0 feet...Low lying areas along the river flood. * Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 miles north of Reading. * Impact...At 23.0 feet...Overlow on the right bank is in several swift channels over Road Y 5, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-252257- /O.CON.KTOP.FL.W.0074.160925T2224Z-160926T2136Z/ /AMCK1.1.ER.160925T2224Z.160926T0600Z.160926T0936Z.UU/ 957 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River near Americus. * from this afternoon to Monday afternoon. * At 9:15 AM Sunday the stage was 19.8 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.6 feet by early Monday morning.The river will fall below flood stage by Monday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from along the river from Americus to Emporia. * Impact...At 27.0 feet...Theater Road, also known as the Americus Road...2 miles south of Americus floods. && LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621 $$ KSC111-252257- /O.CON.KTOP.FL.W.0075.160925T1712Z-160927T0900Z/ /EPRK1.2.ER.160925T1712Z.160926T0600Z.160926T2100Z.UU/ 957 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River near Emporia 3nw. * until late Monday night. * At 7:30 AM Sunday the stage was 16.0 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 24.0 feet by early Monday morning.The river will fall below flood stage by Monday afternoon. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-252256- /O.CON.KTOP.FL.W.0076.160926T0208Z-160928T0434Z/ /NEOK1.2.ER.160926T0208Z.160926T1200Z.160927T1034Z.NO/ 957 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this evening to Tuesday evening. * At 9:30 AM Sunday the stage was 11.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.5 feet by Monday morning.The river will fall below flood stage by Tuesday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC085-177-252256- /O.EXT.KTOP.FL.W.0072.000000T0000Z-160926T0700Z/ /DELK1.2.ER.160925T0710Z.160925T0915Z.160925T1900Z.NO/ 957 AM CDT SUN SEP 25 2016 The Flood Warning continues for The Soldier Creek near Delia. * until late tonight. * At 9:31 AM Sunday the stage was 26.7 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 26.0 feet...Low lying areas and farm fields along the creek flood. * Impact...At 26.5 feet...106th Road in southern Jackson County floods about 200 feet west of Soldier Creek. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$
813 WGUS83 KTOP 251953 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 253 PM CDT SUN SEP 25 2016 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County Soldier Creek near Delia affecting Jackson and Shawnee Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-139-260353- /O.EXT.KTOP.FL.W.0073.000000T0000Z-160926T1446Z/ /RDNK1.2.ER.160925T1037Z.160925T1615Z.160926T0246Z.NO/ 253 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Marais Des Cygnes River above Reading. * until Monday morning. * At 2:45 PM Sunday the stage was 21.9 feet. * Flood stage is 19.0 feet. * Moderate flooding was occurring. * Forecast...The river has crested and will continue to fall to below flood stage tonight. * Impact...At 19.0 feet...Low lying areas along the river flood. * Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 miles north of Reading. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC111-260352- /O.EXT.KTOP.FL.W.0075.000000T0000Z-160927T0109Z/ /EPRK1.2.ER.160926T0000Z.160926T0600Z.160926T1309Z.UU/ 253 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River near Emporia 3nw. * until Monday evening. * At 1:40 PM Sunday the stage was 17.5 feet. * Flood stage is 19.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 20.6 feet early Monday morning.The river will fall below flood stage by Monday afternoon. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-260352- /O.EXT.KTOP.FL.W.0076.160926T0231Z-160927T2010Z/ /NEOK1.2.ER.160926T0231Z.160926T1200Z.160927T0210Z.NO/ 253 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from this evening to Tuesday afternoon. * At 2:30 PM Sunday the stage was 17.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 25.5 feet by Monday morning.The river will fall below flood stage Monday before midnight. * Impact...At 22.0 feet...Low lying areas along the river flood. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. * Impact...At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC085-177-260352- /O.EXT.KTOP.FL.W.0072.000000T0000Z-160926T0843Z/ /DELK1.2.ER.160925T0710Z.160925T0915Z.160925T2043Z.NO/ 253 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Soldier Creek near Delia. * until late tonight. * At 2:30 PM Sunday the stage was 26.8 feet. * Flood stage is 26.0 feet. * Moderate flooding is occurring. * Forecast...The creek will continue to slowly fall to below flood stage by this evening. * Impact...At 26.0 feet...Low lying areas and farm fields along the creek flood. * Impact...At 26.5 feet...106th Road in southern Jackson County floods about 200 feet west of Soldier Creek. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$
106 WGUS83 KTOP 260132 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 832 PM CDT SUN SEP 25 2016 ...The Flood Warning continues for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County ...The Flood Warning is cancelled for the following streams in Kansas... Marais Des Cygnes River above Reading affecting Lyon and Osage Counties Soldier Creek near Delia affecting Jackson and Shawnee Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-260932- /O.EXT.KTOP.FL.W.0075.000000T0000Z-160927T0127Z/ /EPRK1.2.ER.160925T2256Z.160926T0600Z.160926T1327Z.UU/ 832 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River near 3 miles northwest of Emporia. * until Monday evening. * At 8:08 PM Sunday the stage was 19.8 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 20.6 feet by early Monday morning. The river will fall below flood stage Monday morning. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-260932- /O.EXT.KTOP.FL.W.0076.160926T0532Z-160927T1715Z/ /NEOK1.2.ER.160926T0532Z.160926T1200Z.160926T2315Z.NO/ 832 PM CDT SUN SEP 25 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * from late tonight to Tuesday afternoon. * At 8:01 PM Sunday the stage was 20.0 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early Monday morning and continue to rise to near 23.7 feet by Monday morning.The river will fall below flood stage by Monday evening. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River.At 26.0 feet...Water covers large areas over both banks. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$ KSC111-139-260202- /O.CAN.KTOP.FL.W.0073.000000T0000Z-160926T1446Z/ /RDNK1.2.ER.160925T1037Z.160925T1615Z.160926T0007Z.NO/ 832 PM CDT SUN SEP 25 2016 The Flood Warning is cancelled for The Marais Des Cygnes River above Reading. * At 8:15 PM Sunday the stage was 17.0 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 7:07 PM Sunday. * Forecast...The river will continue to fall to 4.3 feet by Tuesday morning. * Impact...At 19.0 feet...Low lying areas along the river flood. && LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592 $$ KSC085-177-260202- /O.CAN.KTOP.FL.W.0072.000000T0000Z-160926T0843Z/ /DELK1.2.ER.160925T0710Z.160925T0915Z.160925T2247Z.NO/ 832 PM CDT SUN SEP 25 2016 The Flood Warning is cancelled for The Soldier Creek near Delia. * At 8:01 PM Sunday the stage was 23.0 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 5:47 PM Sunday. * Forecast...The river will continue to fall to 9.2 feet by Tuesday morning. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$
973 WGUS83 KTOP 260842 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 342 AM CDT MON SEP 26 2016 ...The Flood Warning continues for the following streams in Kansas.. Neosho River near Emporia 3nw affecting Lyon County Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-261642- /O.CON.KTOP.FL.W.0075.000000T0000Z-160927T0127Z/ /EPRK1.2.ER.160925T2256Z.160926T1200Z.160926T1327Z.UU/ 342 AM CDT MON SEP 26 2016 The Flood Warning continues for The Neosho River near Emporia 3nw. * until this evening. * At 2:00 AM Monday the stage was 20.0 feet. * Flood stage is 19.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Impact...At 19.5 feet...Prairie Street, north of the bridge, floods. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-261641- /O.CON.KTOP.FL.W.0076.000000T0000Z-160927T1715Z/ /NEOK1.2.ER.160926T0907Z.160926T1200Z.160926T2315Z.NO/ 342 AM CDT MON SEP 26 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Tuesday afternoon. * At 3:30 AM Monday the stage was 21.6 feet. * Flood stage is 22.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 23.7 feet by this morning.The river will fall below flood stage by this evening. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
588 WGUS83 KTOP 261207 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 707 AM CDT MON SEP 26 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River near Emporia 3nw affecting Lyon County ...The Flood Warning continues for the following streams in Kansas.. Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-261237- /O.CAN.KTOP.FL.W.0075.000000T0000Z-160927T0127Z/ /EPRK1.2.ER.160925T2256Z.160926T0700Z.160926T0935Z.UU/ 707 AM CDT MON SEP 26 2016 The Flood Warning is cancelled for The Neosho River near Emporia 3nw. * At 6:00 AM Monday the stage was 18.5 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 4:35 AM Monday. * Forecast...The river will continue to fall to 10.5 feet by Tuesday morning. * Impact...At 19.0 feet...Minor flooding occurs along the river upstream to Dunlap and downstream to Neosho Rapids. && LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606 $$ KSC111-262007- /O.CON.KTOP.FL.W.0076.000000T0000Z-160927T1715Z/ /NEOK1.2.ER.160926T1115Z.160926T1800Z.160926T2315Z.NO/ 707 AM CDT MON SEP 26 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Tuesday afternoon. * At 6:30 AM Monday the stage was 22.0 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Impact...At 23.0 feet...Water overtops Road 145 on the west side of the bridge over the Neosho River. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
475 WGUS83 KTOP 261355 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 855 AM CDT MON SEP 26 2016 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-262155- /O.EXT.KTOP.FL.W.0076.000000T0000Z-160927T0815Z/ /NEOK1.1.ER.160926T1115Z.160926T1300Z.160926T1415Z.NO/ 855 AM CDT MON SEP 26 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until late tonight. * At 8:30 AM Monday the stage was 22.1 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
806 WGUS83 KTOP 261914 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 214 PM CDT MON SEP 26 2016 ...The Flood Warning continues for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-270314- /O.EXT.KTOP.FL.W.0076.000000T0000Z-160927T1828Z/ /NEOK1.1.ER.160926T1115Z.160926T1815Z.160927T0028Z.NO/ 214 PM CDT MON SEP 26 2016 The Flood Warning continues for The Neosho River Near Neosho Rapids. * until Tuesday afternoon. * At 1:30 PM Monday the stage was 22.3 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage this evening. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
489 WGUS83 KTOP 270051 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 751 PM CDT MON SEP 26 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Neosho River Near Neosho Rapids affecting Lyon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC111-270121- /O.CAN.KTOP.FL.W.0076.000000T0000Z-160927T1828Z/ /NEOK1.1.ER.160926T1115Z.160926T1815Z.160927T0018Z.NO/ 751 PM CDT MON SEP 26 2016 The Flood Warning is cancelled for The Neosho River Near Neosho Rapids. * At 7:30 PM Monday the stage was 21.9 feet. * Flood stage is 22.0 feet. * Fell below flood stage at 7:18 PM Monday. * Forecast...The river will continue to fall to 14.4 feet by Wednesday morning. * Impact...At 22.0 feet...Low lying areas along the river flood. && LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 25, 7:17 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 25, 7:17 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 717 AM CDT SUN SEP 25 2016 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 258 AM CDT Sun Sep 25 2016 Heavy rain has come to an end across the area, with scattered showers and a few rumbles of thunder remaining. Front has moved into northern Republic county and will sweep across the forecast area through the day today. Rain comes to an end NW to SE with much of the area dry by the noon hour, and areas along and southeast of I35 clearing up by evening. Have some low QPF amounts but not expecting additional issues given any appreciable rain likely to fall southeast of the flooded areas from yesterday. River flooding continues this morning into Sunday for some locations, see flood products for details. Will need to watch for fog development toward early Monday given recent rainfall, but dewpoints continue to fall with the incoming airmass and have kept it out at this time. Highs in the upper 60s to low 70s today fall to overnight lows in the 40s. .LONG TERM...(Monday through Saturday) Issued at 258 AM CDT Sun Sep 25 2016 On Monday an upper level low pressure will be progressing over the Great Lakes region resulting in northwest flow aloft. Surface high pressure will migrate southward through the plains before ending up in western TX. Return flow will develop in the wake of the high, but the gulf will remain cut off. Therefore the relatively cool dry air will stay in place. The upper level low is forecasted to dig over the OH river valley, which will send another high pressure from Canada as a shortwave swings around the backside of the main upper low. Later in the week southwest flow aloft develops, which allows weak shortwaves to lift out of the southwest US. This will bring a slight chance for showers and storms Friday into Sunday mainly across central KS at this point. High temperature will remain in the 70s for a majority of the extended. While low temperatures start out in the upper 40s on Tuesday and moderate into the 50s by the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 715 AM CDT Sun Sep 25 2016 Kept VCTS a few more hours at TOP/FOE but will clear quickly as front passes around 14z. Front at MHK producing some brief gusty winds with some low clouds but should improve quickly. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...67 LONG TERM...Sanders AVIATION...67
Hazardous weather outlook, Sep 25, 3:02 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 302 AM CDT SUN SEP 25 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-260815- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 302 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA THIS MORNING...SEVERE WEATHER IS NOT ANTICIPATED. SEVERAL COUNTIES REMAIN UNDER FLOOD WARNINGS FROM SATURDAYS RAINFALL. SEE FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Sep 25, 7:14 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
714 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HEAVY RAIN 3 N MANHATTAN 39.23N 96.58W
09/25/2016 M2.42 INCH RILEY KS MESONET
24 HOUR TOTAL
&&
BAERGLocal storm report, Sep 25, 7:15 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MANHATTAN 39.18N 96.57W
09/25/2016 M2.61 INCH RILEY KS MESONET
&&
BAERGLocal storm report, Sep 25, 7:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
722 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM HEAVY RAIN 6 WSW TOPEKA 39.01N 95.78W
09/25/2016 M4.40 INCH SHAWNEE KS NWS EMPLOYEE
&&
KCLocal storm report, Sep 25, 7:28 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
728 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN LILLIS 39.61N 96.30W
09/25/2016 M2.82 INCH MARSHALL KS CO-OP OBSERVER
24 HOUR TOTAL
&&
BAERGLocal storm report, Sep 25, 7:35 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
735 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HEAVY RAIN 5 WSW WOODLAWN 39.76N 95.95W
09/25/2016 M3.50 INCH NEMAHA KS TRAINED SPOTTER
24 HOUR TOTAL
&&
BAERGLocal storm report, Sep 25, 8:07 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HEAVY RAIN 5 S ONAGA 39.41N 96.15W
09/25/2016 M3.50 INCH POTTAWATOMIE KS TRAINED SPOTTER
24 HOUR TOTAL
&&
BAERGThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:05 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Lyon, Osage, Pottawatomie, Shawnee and 1 more | 3 hr |
| Sep 24, 7:41 PM CDT | Flash Flood Warning | TOP | Brown | 3 hr |
| Sep 24, 8:18 PM CDT | River Flood Warning | TOP | Marshall | 31 hr |
| Sep 24, 8:29 PM CDT | Flash Flood Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 4 hr |
| Sep 24, 8:29 PM CDT | River Flood Warning | TOP | Pottawatomie | 43 hr |
| Sep 24, 9:18 PM CDT | Flash Flood Warning | TOP | Jackson, Jefferson | 3 hr |
| Sep 24, 10:48 PM CDT | Areal Flood Warning | TOP | Brown, Jackson, Nemaha, Pottawatomie, Riley, Wabaunsee | 6 hr |
| Sep 24, 11:34 PM CDT | River Flood Warning | TOP | Wabaunsee | 21 hr |
| Sep 24, 11:34 PM CDT | River Flood Warning | TOP | Shawnee | 21 hr |
| Sep 25, 12:26 AM CDT | Areal Flood Warning | TOP | Geary, Jackson, Jefferson, Lyon, Morris, Osage and 4 more | 6 hr |
| Sep 25, 12:27 AM CDT | River Flood Warning | TOP | Shawnee | 21 hr |
| Sep 25, 12:27 AM CDT | River Flood Warning | TOP | Jackson, Shawnee | 23 hr |
| Sep 25, 4:53 AM CDT | River Flood Warning | TOP | Lyon, Osage | 16 hr |
| Sep 25, 8:44 AM CDT | River Flood Warning | TOP | Lyon | 32 hr |
| Sep 25, 8:44 AM CDT | River Flood Warning | TOP | Lyon | 43 hr |
| Sep 25, 10:44 AM CDT | Areal Flood Warning | TOP | Jefferson | 6 hr |
| Sep 25, 11:39 AM CDT | Areal Flood Warning | TOP | Jefferson | 6 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.